Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 186, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 4, 2004, 1:25 PM CDT for Randolph County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2004, 1:25 PM CDT (18:25 UTC)
- Expired
- Jul 4, 2004, 2:00 PM CDT
- In force
- 35 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Randolph County, IL
The radar
The St Louis radar (KLSX), 93 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 041825 SVRLSX ILC157-041900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 121 PM CDT SUN JUL 4 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS * UNTIL 200 PM CDT * AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF EVANSVILLE...MOVING EAST AT 30 MPH. STORM SPOTTERS REPORTED NICKEL SIZE HAIL WITH THIS STORM NEAR RUMA AT 115 PM. * LOCATIONS IMPACTED INCLUDE... BALDWIN SPARTA TILDEN COULTERVILLE THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE DESTRUCTIVE HAIL. CONSIDERABLE DAMAGE IS POSSIBLE. STAY INSIDE...AND AVOID OUTSIDE WALLS AND WINDOWS LAT...LON 3820 9009 3802 9003 3807 8959 3822 8960 $$ JPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:00 AM CDT, 10 hours 25 minutes earlier.
Area forecast discussion, Jul 4, 3:00 AM CDT, 10 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 AM CDT SUN JUL 4 2004 .DISCUSSION... WEAK SURFACE LOW HAS MOVED INTO SOUTHERN WI EARLY THIS MORNING WITH WEAK SOUTHWEST TO WEST FLOW ACROSS AREA. SYSTEM WILL CONTINUE TO MOVE NORTHEASTWARD TODAY AND TONIGHT AND SHOULD BE OVER SOUTHWESTERN QUEBEC BY 12Z MONDAY. TRAILING COLD FRONT IS FORECAST TO EXTEND FROM LOWER MI ALONG THE MO/IA BORDER INTO SOUTHERN NEB AT THAT TIME. BY TUESDAY MORNING, THE UKMET AND GFS ARE FAIRLY SIMILAR WITH COLD FRONT POSITION ACROSS NORTHWEST MO. THE 2 MODELS PUSH THE FRONT INTO SOUTHEAST MO BY TUESDAY EVENING. 500 MB TROF WAS LIFTING INTO THE GREAT LAKES REGION LAST EVENING. SERIES OF SHORT WAVES ARE FORECAST TO MOVE OUT OF THE CENTRAL PLAINS AND AFFECT THE AREA. THE GFS AND ETA ARE FAIRLY SIMILAR WITH THE TIMING OF THE SHORT WAVES. MCS CONTINUES TO MOVE ACROSS NORTHWEST MO AND WESTERN IA ALONG WITH KS EARLY THIS MORNING. FNBS PEAK WIND GUST WAS 56 MPH SHORTLY AFTER 06Z WHEN LINE WENT THRU. IR LOOP SHOWS THAT THE TOPS ACROSS THE NORTHERN PORTION OF THE LINE WERE WARMING WHILE TOPS WERE COOLING ACROSS CENTRAL KS. RADAR LOOP WAS SHOWING A DECREASE IN INTENSITY ACROSS NORTHWEST MO. WILL WAIT TO ISSUE FORECAST ON TREND OF SHOWERS/ISOLATED THUNDERSTORMS MOVING ACROSS NORTH MO EARLY THIS MORNING. THE 06Z UPDATE OF THE ETA SUGGESTS THE CENTRAL KS MCS WILL TAKE OVER AND SLIDE ACROSS SOUTHWEST MO DURING THE MORNING WITH LITTLE OR NO RAIN ACROSS OUR AREA. THE MODEL FORECASTS CONVECTION TO DEVELOP THIS AFTERNOON ACROSS SOUTHEAST MO ON AN OUTFLOW BOUNDARY WITH ANOTHER LINE OF CONVECTION DEVELOPING ACROSS NORTH MO. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. &&
Hazardous weather outlook, Jul 4, 8:40 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 840 AM CDT SUN JUL 4 2004 MOZ034-041-042-047>051-059-060-062-072-073-084-099-051100- AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON- MONITEAU-MONROE-MONTGOMERY-OSAGE-REYNOLDS-WARREN-WASHINGTON- 840 AM CDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY BRINGING COOLER TEMPERATURES ALOFT. ADDITIONALLY... ONGOING CONVECTION IN SOUTHWEST MISSOURI IS PRODUCING AN OUTFLOW BOUNDARY WHICH WILL CONTINUE MOVING EAST INTO CENTRAL AND SOUTHEAST MISSOURI THIS AFTERNOON. THIS OUTFLOW BOUNDARY WILL ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT. THE OUTFLOW BOUNDARY...COMBINED WITH WARM HUMID AIR AT THE SURFACE AND COOLER AIR ALOFT WILL ALLOW STRONG THUNDERSTORMS TO DEVELOP. THE PRIMARY THREAT FOR SEVERE WEATHER WILL BE DAMAGING WIND GUSTS. HAIL BETWEEN PENNY AND NICKEL SIZE WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. AS WITH ALL THUNDERSTORMS... FREQUENT DEADLY LIGHTNING WILL BE POSSIBLE TODAY...AND PEOPLE AT OUTDOOR ACTIVITIES SHOULD HAVE A SAFE PLACE TO TAKE SHELTER NEARBY IF LIGHTNING IS SEEN OR THUNDER IS HEARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CHANCE FOR THUNDERSTORMS CONTINUES ON MONDAY AND TUESDAY. SOME OF THE THUNDERSTORMS COULD BE SEVERE ESPECIALLY ON TUESDAY AS A COLD FRONT MOVES THROUGH THE AREA. THE CHANCE FOR THUNDERSTORMS WILL RETURN AGAIN OVERNIGHT FRIDAY NIGHT AS WARM AND HUMID AIR BEGINS FLOWING BACK INTO THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-035- 036-052-061-063>065-074-075-085-051100- ADAMS IL-BOND IL-BROWN-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL- JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONROE IL-MONTGOMERY IL-PIKE-PIKE IL- RALLS-RANDOLPH IL-SHELBY-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS- ST LOUIS CITY-STE GENEVIEVE-WASHINGTON IL- 840 AM CDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL...AND NORTHEAST MISSOURI...AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING DUE TO THE HOT AND HUMID CONDITIONS. A FEW OF THE THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS UP TO AROUND 45 MPH AND SMALL HAIL. FREQUENT DEADLY LIGHTNING IS ALSO POSSIBLE WITH ANY THUNDERSTORM...AND PEOPLE AT OUTDOOR ACTIVITIES SHOULD KEEP AN EYE ON THE SKY AND HAVE A SAFE PLACE TO TAKE SHELTER IF THUNDERSTORMS DO DEVELOP. HOWEVER...ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ON MONDAY AND TUESDAY. SOME OF THE THUNDERSTORMS COULD BE SEVERE ESPECIALLY ON TUESDAY AS A COLD FRONT MOVES THROUGH THE AREA. THE CHANCE FOR THUNDERSTORMS WILL RETURN AGAIN OVERNIGHT FRIDAY NIGHT AS WARM AND HUMID AIR BEGINS FLOWING BACK INTO THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CARNEY
In the hours before
Special weather statement, Jul 4, 11:17 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1117 AM CDT SUN JUL 4 2004 ILC083-117-119-135-041640- JERSEY IL-MACOUPIN IL-MADISON IL-MONTGOMERY IL- 1117 AM CDT SUN JUL 4 2004 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTH CENTRAL ILLINOIS... A SMALL CLUSTER OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS PORTIONS OF SOUTH CENTRAL ILLINOIS. AT 1110 AM...THE STORMS EXTENDED FROM THE FARMERSVILLE AREA OF NORTH MONTGOMERY COUNTY SOUTHWEST TO JUST NORTH OF SHIPMAN IN MACOUPIN COUNTY. THE STORMS WILL MOVE EAST AT 40 TO 45 MPH AND ARE CAPABLE OF PRODUCING HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH AND SMALL HAIL. RAYMOND...HONEY BEND...LITCHFIELD...HILLSBORO AND GILLESPIE SHOULD ON THE LOOKOUT FOR THESE STORMS THROUGH 1130 AM.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:45 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair, Washington | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.